Affordable Access

deepdyve-link
Publisher Website

Oral lesions associated with nevirapine-related Stevens Johnson syndrome: A report of four cases.

Authors
  • Balasundaram, S
  • Ranganathan, K
  • Umadevi, K
  • Gunaseelan, R
  • Kumaraswamy, N
  • Solomon, Sunithi
  • Devaleenol, Bella
  • Ambrose, Pradeep
Type
Published Article
Journal
Journal of oral and maxillofacial pathology : JOMFP
Publication Date
Jan 01, 2011
Volume
15
Issue
1
Pages
39–45
Identifiers
DOI: 10.4103/0973-029X.80024
PMID: 21731276
Source
Medline
Keywords
License
Unknown

Abstract

Nevirapine is a non-nucleoside reverse transcriptase inhibitor, widely used in combination with other antiretroviral agents for treatment of HIV infection. Steven Johnson syndrome (SJS) is the major toxicity of nevirapine. We describe here four cases of SJS in HIV seropositive patients following nevirapine therapy. In all four cases cutaneous hypersensitivity reaction was seen with extreme oral lesions, three patients presented clinically with elevated liver enzymes and hepatitis, and two patients had ocular involvement.

Report this publication

Statistics

Seen <100 times